Alert archive / Ohio / Special Weather Statements in 2013
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 1, 2013, 8:21 PM EDT for Hocking County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 1, 2013, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
065
WWUS81 KILN 020021
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT MON JUL 1 2013
OHZ064-065-073-074-020100-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
821 PM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...WESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH
900 PM EDT...
AT 816 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADELPHI...
MOVING NORTH AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAINFALL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR
GROVE...ADELPHI...TARLTON...AND AMANDA.
ALSO...HALLSVILLE...SOUTH BLOOMINGVILLE...ADELPHI...LAURELVILLE...
WHISLER...GIBISONVILLE...TARLTON...BUENA VISTA...STOUTSVILLE AND
ROCKBRIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3937 8260 3937 8263 3936 8264 3936 8265
3938 8286 3970 8288 3968 8249
$$
ASLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:46 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 7:46 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 746 PM EDT MON JUL 1 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SLOWLY SHIFT TO THE WEST OVER THE NEXT FEW DAYS. THE REGION WILL CONTINUE TO EXPERIENCE THUNDERSTORM ACTIVITY FROM THIS FEATURE PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THE EVENING HOURS BEFORE GRADUALLY DECREASING IN COVERAGE FOR THE OVERNIGHT HOURS. SOME OF THE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL THIS EVENING AND THEREFORE CONTINUED WITH HEAVY RAIN WORDING IN THE FORECAST AND IN THE HWO. WITH SIMILAR PATTERN STILL IN PLACE...EXPECT TEMPERATURES TONIGHT TO BE SIMILAR TO LAST NIGHT. WENT WITH LOW TEMPERATURES IN THE LOWER 60S ACROSS THE AREA FOR TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE WEATHER PATTERN ON TUESDAY WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASING IN COVERAGE FOR THE AFTERNOON HOURS AND INTO THE EARLY EVENING HOURS. EXPECT COVERAGE TO BE SLIGHTLY LESS ON TUESDAY THAN ON MONDAY HOWEVER THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE DURING THE EVENING HOURS AND FOR THE OVERNIGHT HOURS. WITH SLIGHTLY LESS THUNDERSTORM ACTIVITY EXPECT TEMPERATURES TO BE A LITTLE HIGHER ON TUESDAY. HIGHS WILL GENERALLY RANGE FROM THE MIDDLE 70S TO MIDDLE 80S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... DEEP MERIDIONAL FLOW BETWEEN A TROUGH TO THE WEST AND A RIDGE TO THE EAST WILL KEEP OPEN A PIPELINE OF MOISTURE HEADING INTO THE REGION. VARIOUS NORTHWARD MOVING DISTURBANCES WILL RESULT IN A CONTINUATION OF UNSETTLED CONDITIONS ACROSS THE REGION. AT THIS POINT THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THURSDAY. CLOUDS AND PRECIPITATION WILL MAINTAIN HIGHS BELOW NORMAL THROUGH FRIDAY WITH LOWS REMAINING ABOVE NORMAL. AS MID CONTINENT TROUGH WEAKENS THE RIDGE WILL BUILD WEST INTO THE SOUTHEAST STATES. THERE WILL STILL BE DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE HIGH WHICH WILL ALLOW FOR MAINLY DIURNAL CONVECTION ALTHOUGH THIS SHOULD BE MORE SCATTERED IN NATURE. HIGHS SHOULD BE ABLE TO WARM TO NEAR OR SLIGHTLY ABOVE NORMAL. WARM AND MUGGY NIGHTS WILL PREVAIL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL LIFT NORTHWARD ACROSS THE OHIO RIVER AND MAY AFFECT THE TERMINALS FOR THE FIRST HALF THE NIGHT BEFORE THE AREA OF PRECIPITATION WEAKENS. A STRATUS DECK AFFECTING KDAY IS EXPECTED TO MOVE OUT OF THE AREA THIS EVENING. HOWEVER...ADDITIONAL DEVELOPMENT OF STRATUS APPEARS LIKELY AROUND SUNRISE...MAINLY ACROSS OUR SOUTHWESTERN OHIO TERMINALS...CLOSER TO A SURFACE LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON TUESDAY...WITH THE HIGHEST COVERAGE BEING WEST OF THE INTERSTATE 75 CORRIDOR. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Jul 1, 7:54 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 754 PM EDT MON JUL 1 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 754 PM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS AND MAY LEAD TO FLOODING ISSUES ACROSS PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 6:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 629 PM EDT MON JUL 1 2013 OHZ063-073-080-012315- FAYETTE OH-ROSS OH-HIGHLAND OH- 629 PM EDT MON JUL 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...WESTERN ROSS AND SOUTHERN FAYETTE COUNTIES THROUGH 715 PM EDT... AT 625 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PAINT CREEK STATE PARK...MOVING NORTHEAST AT 10 MPH. STORM HAZARDS INCLUDE... WINDS TO 45 MPH... ONE HALF INCH DIAMETER HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD. ALSO...PAINT CREEK STATE PARK AND SOUTH SALEM ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3944 8342 3931 8323 3917 8342 3926 8352 ASL
Local storm report, Jul 1, 6:32 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD NAPOLEON 39.21N 85.33W
07/01/2013 RIPLEY IN LAW ENFORCEMENT
SIX INCHES TO TWO FEET OF FLOWING WATER OVER ROADWAYS.
&&
ANOVAKSpecial weather statement, Jul 1, 6:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT MON JUL 1 2013
OHZ088-012330-
SCIOTO OH-
649 PM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 730 PM EDT...
AT 648 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAVERHILL...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE...
WHEELERSBURG AND SOUTH WEBSTER.
ALSO...HAVERHILL...POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3859 8285 3870 8288 3890 8278 3889 8275
3886 8275 3885 8265 3880 8265 3875 8266
3873 8269 3869 8269 3868 8271 3867 8276
3860 8274 3857 8282
ASLLocal storm report, Jul 1, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD NAPOLEON 38.76N 84.79W
07/01/2013 GALLATIN KY LAW ENFORCEMENT
SIX INCHES TO TWO FEET OF FLOWING WATER OVER ROADWAYS.
&&
ANOVAKLocal storm report, Jul 1, 8:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 6 N MARSHALL 39.23N 83.49W
07/01/2013 HIGHLAND OH PUBLIC
SEVERAL TREES DOWNED. TIME ESTIMATED FROM RADAR.
0607 PM HAIL 6 N MARSHALL 39.23N 83.49W
07/01/2013 E1.75 INCH HIGHLAND OH PUBLIC
TIME ESTIMATED FROM RADAR.
0609 PM HEAVY RAIN 3 WNW RAINSBORO 39.24N 83.47W
07/01/2013 M3.10 INCH HIGHLAND OH PUBLIC
STORM TOTAL FOR THUNDERSTORM ON MONDAY EVENING.
0611 PM TSTM WND DMG 4 NW RAINSBORO 39.26N 83.47W
07/01/2013 HIGHLAND OH PUBLIC
ONE LARGE LIMB DOWNED. TIME ESTIMATED FROM RADAR.
0611 PM HAIL 4 NW RAINSBORO 39.26N 83.47W
07/01/2013 E0.50 INCH HIGHLAND OH PUBLIC
TIME ESTIMATED FROM RADAR.
&&
HATZOSSpecial weather statement, Jul 1, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
821 PM EDT MON JUL 1 2013
OHZ064-065-073-074-020100-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
821 PM EDT MON JUL 1 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...SOUTHEASTERN
PICKAWAY...WESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH
900 PM EDT...
AT 816 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ADELPHI...
MOVING NORTH AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
VERY HEAVY RAINFALL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR
GROVE...ADELPHI...TARLTON...AND AMANDA.
ALSO...HALLSVILLE...SOUTH BLOOMINGVILLE...ADELPHI...LAURELVILLE...
WHISLER...GIBISONVILLE...TARLTON...BUENA VISTA...STOUTSVILLE AND
ROCKBRIDGE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3937 8260 3937 8263 3936 8264 3936 8265
3938 8286 3970 8288 3968 8249
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:18 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jul 1, 10:35 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 1, 11:22 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jul 1, 11:35 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 2, 1:27 AM EDT | Areal Flood Advisory | ILN | Hamilton | 5 hr |
| Jul 2, 5:19 PM EDT | Special Weather Statement | ILN | Auglaize | 26 min |
| Jul 1, 8:26 PM EDT | Special Weather Statement | ILN | Grant | 49 min |
| Jul 1, 8:31 PM EDT | Areal Flood Advisory | ILN | Grant | 119 min |
| Jul 1, 11:04 PM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Jul 1, 11:57 PM EDT | Flash Flood Warning | ILN | Ripley | 3 hr |
| Jul 2, 2:56 AM EDT | Areal Flood Warning | ILN | Ripley | 5 hr |
Nearby
Special Weather Statements in Ohio, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.